MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTICULAR SURFACE PROVISIONAL SZ 5 9MM; TEMPLATE

SMITH & NEPHEW, INC. ARTICULAR SURFACE PROVISIONAL SZ 5 9MM; TEMPLATE
Model Number 00584102509
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an unicondylar knee replacement, the articular surface provisional sz 5 9mm split in half when performing a trial.A delay less or equal than 30 minutes was reported and the procedure was completed using a back-up device.No patient injury or other complications were reported.
 
Event or Problem Description
It was reported that during an unicondylar knee replacement, the articular surface provisional sz 5 9mm split in half when performing a trial.The device broke inside the patient and all the pieces were removed by hand.A delay less or equal than 30 minutes was reported and the procedure was completed using a back-up device.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Device was not returned to manufacture, as stated in follow-up 002.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ARTICULAR SURFACE PROVISIONAL SZ 5 9MM
Common Device Name
TEMPLATE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11711107
Report Number1020279-2021-03325
Device Sequence Number19692343
Product Code HWT
UDI-Device Identifier00885556619575
UDI-Public00885556619575
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00584102509
Device Catalogue Number00584102509
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer05/21/2021
05/21/2021
07/19/2021
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date05/21/2021
05/21/2021
07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1